Thunderstorm Wind, Page
- When
- June 21, 7:19 AM CST
- Where
- Page County, 2.21 mi WSW of Clarinda
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.720, -95.070
Measured on a home weather station.
A line of severe storms moved across southwest Iowa during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A line of severe storms moved across southwest Iowa during the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 21, 5:36 AM CST, 1 hour 43 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 636 AM CDT Fri Jun 21 2019 .SHORT TERM...(Today through Sunday) Issued at 440 AM CDT Fri Jun 21 2019 Line of convection moving through the area early this morning has weakened from earlier, but was still producing winds gusts 30 to 40 mph from Omaha southward. This will continue to march eastward and be out of the area with the next hour. Additional convection behind the first round has redeveloped across central NE, and this could still bring a severe threat to areas along/south of I80 through 9-10 am, with both hail and wind. Thus, we coordinated with SPC earlier in the night to reorient the severe watch that remains in effect until 15z. Otherwise, the rain moves out by mid morning, leaving behind dry weather for the late morning and early afternoon. However, rain chances start to increase again through the afternoon. Coverage would be pretty spotty, and very light, and probably just a shower. There is still a severe threat this evening, generally for southeast NE and southwest IA, just north of the the surface low which would be across northeast KS. Meanwhile, an advancing cold front in northeast NE could also bring a small chance of severe storms near the NE/SD border, but that threat appears to diminish by about 9 pm. In between, just some spotty thundershowers are possible. For Saturday, a severe weather threat continues in southeast NE and southwest IA, as a reinforcing surge of low pressure moves along the a stalled frontal boundary. Spotty showers would be possible elsewhere Saturday, but the severe weather threat is pretty low north of I80. For Saturday night, the next wave moves out of the central Rockies, renewing nocturnal precipitation chances across the area, boosting pops back into the likely range. Lingering rain chances continue into Sunday. Adding up all of the rain though the weekend, some locations could pick up 1 to 2 inches, and probably more for portions of southeast NE and southwest IA that receive multiple heavy rounds of rain. May eventually need a flash flood watch for some areas, but for now, will hold off. .LONG TERM...(Sunday night through Thursday) Issued at 440 AM CDT Fri Jun 21 2019 We finally get a chance to dry out Monday through Tuesday. Models suggest some more spotty nighttime convection Tuesday night but probably over by daybreak Wednesday. Rain chances return Wednesday night through Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 630 AM CDT Fri Jun 21 2019 Thunderstorms will still impact KLNK/KOMA through 14-15z, then dry for several hours after. Showers could redevelop at these locations by 20z, with additional thunderstorms possible by 22/00-06z. Showers in the vicinity of KOFK for a couple of hours this morning. Then dry for several more hours until 22/01-03z. VFR conditions, but becoming MVFR and eventually IFR at KLNK/KOMA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...DeWald LONG TERM...DeWald AVIATION...DeWald
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 540 AM CDT Fri Jun 21 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-220045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 540 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated severe storms could still occur this morning for southeast Nebraska and southwest Iowa, south of a line from David City in Nebraska to Atlantic in Iowa. Wind gusts up to 60 mph and hail up to quarter size will be possible. A severe thunderstorm watch remains in effect until 10 am for these areas. Otherwise, there is still a slight risk of severe storms this evening in southeast Nebraska and southwest Iowa, and also in northeast Nebraska. The severe threat seems lower along the Interstate 80 corridor. Flooding will continue along the Missouri River from Plattsmouth downstream past Rulo through the coming week, and along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A slight risk of severe storms will continue across southeast Nebraska and southwest Iowa Saturday evening. Otherwise, additional thunderstorms will be possible Saturday night with locally heavy rain possible. Isolated thunderstorms could linger into Sunday. Flooding will continue along the Missouri River from Plattsmouth downstream past Rulo through the coming week, and along the Missouri River above Lewis and Clark Lake. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
742 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 AM TSTM WND GST 5 S NEBRASKA CITY 40.61N 95.87W
06/21/2019 M61 MPH OTOE NE AWOS
&&
BLBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
757 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM TSTM WND DMG 1 SW BEATRICE 40.26N 96.75W
06/21/2019 GAGE NE LAW ENFORCEMENT
TREE DOWN.
&&
BLBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
758 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM TSTM WND DMG 4 N BLUE SPRINGS 40.20N 96.66W
06/21/2019 GAGE NE LAW ENFORCEMENT
TREE DOWN. TIME ESTIMATED BASED ON RADAR.
&&
BLBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
803 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG TECUMSEH 40.37N 96.20W
06/21/2019 JOHNSON NE EMERGENCY MNGR
NUMEROUS LIMBS DOWN AND STREET SIGNS BLOWN
OVER THROUGHOUT TECUMSEH. SOME MINOR STREET
FLOODING AS WELL.
&&
BLBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
811 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST 2 WSW SHENANDOAH 40.75N 95.41W
06/21/2019 M50 MPH FREMONT IA AWOS
&&
BLBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
819 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM TSTM WND GST 1 NNE FALLS CITY 40.08N 95.59W
06/21/2019 M53 MPH RICHARDSON NE ASOS
&&
DMPThe Omaha radar (KOAX), 128 km away, was scanning. The volume nearest the first event began at 13:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured on a home weather station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2019Every state in 2019This day in weather historyWarnings in Iowa, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835530.